Don’t see many posts about this, but wondering if anyone else has had painful urinary issues during and after treatment. Admittedly, I only finished treatment last week (25 radiation, 6 cisplatin, 4 brachytherapy), so I’m not that far out of the woods. Around week 3 of my EBRT I started having serious pain when urinating - suspecting it was a UTI they took a few urine cultures (some of which came back inconclusive), so they put me on antibiotics. Although my urinalysis cleared up, the pain never went away. When I urinate there is this unbearable stinging pain, especially if my bladder is not completely full. Sometimes, and the worst part, is that I get a pain between urinations. It almost feels like a persistent pin prick - like someone has filled my urethra or bladder with thumb tacks when I move around. If I’m sitting down or laying down I don’t really feel much, but if I’m up and moving around for more than 5 minutes I will undoubtedly have a flare up and can barely function. Has anyone had a similar experience and/or know how long I should expect this to last? It’s nearly impossible for me to work or shower or run errands or anything that has me on my feet for 5-10 minutes or more and I’ve been dealing with this for about 5 weeks already. I just want to get back to my life and this is standing in the way - not to mention horrendously uncomfortable. Would love to hear any other similar stories! I’m sure I just need to be patient with myself, but it’s hard when this feels like the only thing between me and returning to normalcy. <3
I haven’t had a similar experience but just noticed you haven’t had any replies yet.
It’s early days and hopefully your bladder problems will settle down. I’m not an expert but just to let you know, if you aren’t already aware, there is something called radiation cystitis which can cause pain or burning when peeing.
Macmillan gives information about radiation cystitis:
Cancer Research UK also gives information:
The Pelvic Radiation Disease Association (PDRA) offers information and support for a range of conditions arising from pelvic radiotherapy: https://www.prda.org.uk/
The PDRA has a forum on the Health Unlocked website: https://healthunlocked.com/
Hello I hope this gelps. I’ve had similar side effects. Im nearly 3 weeks post treatment: chemotherapy, radiotherapy and brachytherapy over 6vweeks of treatment. I had the terrible burning like you but this week it’s absolutely started to reduce. I also fibd dribnking alot of water gelps. If my bladder is full its kess painful to urinate. If it’s snall dribble its still painful but definitely easing. Fingers crossed it dissappears soon. Im sending you hugs and fingers crossed it eases as each day passes. Xx
I’m two months out of treatment and had painful pee until about three weeks after my last treatment, and it’s completely cleared up now. I personally bought a bidet attachment for my toilet (with a “female” setting which angled the spray a bit further up and had lower pressure), and used it while urinating - it was a lifesaver for me, especially when the bowel side effects kicked in too, just to round things out.